MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SURGICAL MANUAL INSTRUMENT; AMIS CUP IMPACTOR TERMINAL

MEDACTA INTERNATIONAL SA SURGICAL MANUAL INSTRUMENT; AMIS CUP IMPACTOR TERMINAL
Model Number 01.32.10.0114
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
During hip surgery, the impactor terminal broke inside the cup during impaction.The breakage was not noticed and the surgeon proceeded with the positioning of the liner but the liner could not be coupled with the cup.While trying to seating the liner the surgeon noticed the broken impactor terminal inside the cup, removed it and was able to place the liner correctly.Surgery was completed successfully with 30 minutes of delay.
 
Additional Manufacturer Narrative
Batch review performed on 12 august 2025: lot 1212359a: (b)(4) items manufactured and released on 27-sep-2019.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Preliminary investigation performed by r&d project manager: based on the image and the details provided in the complaint description, the threaded portion of the terminal appears to be fractured in proximity to the thread relief groove.Root cause: although there could be several contributing factors, the design parameters of the version utilized may not have been fully optimized with respect to all conditions of use.
 
Additional Manufacturer Narrative
Vi: based on the image, the details provided in the complaint description, and the inspection of the returned device, it is clear that the threaded portion of the terminal fractured in proximity to the thread relief groove.This instrument design has since been optimized by removing the thread relief groove, thereby increasing the mechanical strength of the terminal component.The instrument involved in this complaint was manufactured prior to the implementation of this design enhancement.Fu1: device returned and visual inspection.

Brand Name
SURGICAL MANUAL INSTRUMENT
Common Device Name
AMIS CUP IMPACTOR TERMINAL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22782906
Report Number3005180920-2025-00779
Device Sequence Number18206846
Product Code LXH
UDI-Device Identifier07630040745314
UDI-Public07630040745314
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.32.10.0114
Device Lot Number1212359A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale
Patient Weight97 KG